Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 319, NWS Tulsa, OK

May 25, 20084 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2008, 3:24 PM CDT for 4 counties in Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 3:24 PM CDT (20:24 UTC)
Expired
May 25, 2008, 4:30 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:35 PM CDTHAIL 0.886 E Rogers, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2790 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252024
SVRTSA
ARC007-015-087-143-252130-
/O.NEW.KTSA.SV.W.0319.080525T2024Z-080525T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  NORTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 430 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WAR EAGLE...MOVING
  NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WAR EAGLE...
  GARFIELD...GATEWAY...EUREKA SPRINGS AND BEAVER.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3649 9395 3649 9361 3616 9392 3621 9410
TIME...MOT...LOC 2024Z 216DEG 22KT 3623 9394

$$
3 follow-up statements
000 
WWUS54 KTSA 252051
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT SUN MAY 25 2008

ARC007-015-087-143-252130-
/O.CON.KTSA.SV.W.0319.000000T0000Z-080525T2130Z/
WASHINGTON AR-CARROLL AR-BENTON AR-MADISON AR-
351 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON...EASTERN BENTON...NORTHWESTERN CARROLL AND
NORTHEASTERN WASHINGTON COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUSCH TO WAR EAGLE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLAND...BEST...
WAR EAGLE...BUSCH...LOOKOUT...BEAVER LAKE...BEAVER...EUREKA
SPRINGS...PLEASANT RIDGE AND OAK HILL.

LAT...LON 3649 9395 3649 9361 3616 9392 3621 9410
TIME...MOT...LOC 2051Z 216DEG 22KT 3649 9383 3622 9399

$$
000 
WWUS54 KTSA 252111 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT SUN MAY 25 2008

ARC007-015-087-143-252130-
/O.CON.KTSA.SV.W.0319.000000T0000Z-080525T2130Z/
WASHINGTON AR-CARROLL AR-BENTON AR-MADISON AR-
412 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MADISON...EASTERN BENTON...NORTHWESTERN CARROLL AND
NORTHEASTERN WASHINGTON COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEAVER TO BEST...MOVING EAST AT 28 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PLEASANT RIDGE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9395 3649 9361 3616 9392 3621 9410
TIME...MOT...LOC 2112Z 272DEG 25KT 3647 9370 3620 9386

$$
000 
WWUS54 KTSA 252121
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT SUN MAY 25 2008

ARC007-087-143-252131-
/O.CAN.KTSA.SV.W.0319.000000T0000Z-080525T2130Z/
WASHINGTON AR-BENTON AR-MADISON AR-
421 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON...EASTERN
BENTON AND NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

LAT...LON 3638 9371 3638 9372 3634 9374 3634 9376
      3631 9378 3631 9386 3633 9386 3649 9377
      3649 9361
TIME...MOT...LOC 2121Z 272DEG 25KT 3647 9362 3626 9380

$$

ARC015-252130-
/O.CON.KTSA.SV.W.0319.000000T0000Z-080525T2130Z/
CARROLL AR-
421 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CARROLL COUNTY...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLEASANT RIDGE TO 11 MILES SOUTHWEST OF EUREKA
SPRINGS...MOVING EAST AT 29 MPH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3638 9371 3638 9372 3634 9374 3634 9376
      3631 9378 3631 9386 3633 9386 3649 9377
      3649 9361
TIME...MOT...LOC 2121Z 272DEG 25KT 3647 9362 3626 9380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM CDT, 18 minutes earlier.

Area forecast discussion, May 25, 3:06 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN MAY 25 2008

.DISCUSSION...
ONGOING SEVERE WEATHER BEING AIDED BY PASSING MCV AND FUELED BY
STRONG INSTABILITY. THESE CONDITIONS REMAIN PRESENT INTO THE
EVENING HOURS WITH A GRADUAL EASTWARD SHIFT OF THE STORM
POTENTIAL. ATTENTION WILL THEN TURN TO ANY POSSIBILITY OF COMPLEX
MERGING FROM STORMS ALONG DRYLINE...HOWEVER THIS FEATURE REMAIN IN
FAR WEST TEXAS THUS ANY EFFECTS WOULD BE VERY LATE TONIGHT.
UNSEASONABLY WARM OVERNIGHT LOWS WILL CONTINUE.

FRONTAL BOUNDARY ACROSS KANSAS WILL SAG SLOWLY SOUTHWARD ON MONDAY
AS UPPER RIDGING FLATTENS...HOWEVER BULK OF STORMS DURING THE
AFTERNOON AND EVENING LOOK TO REMAIN OUT OF THE FORECAST AREA.
THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT AS A LARGE MCS IS
LIKELY TO TRACK MAINLY TO OUR NORTH...HOWEVER THE SOUTHERN
PERIPHERY OF THIS COMPLEX WILL THREATEN NORTHERN PORTIONS OF THE
AREA.

MCS OUTFLOW AND EVENTUALLY THE TRUE SYNOPTIC FRONTAL BOUNDARY WILL
ENTER INTO THE AREA ON TUESDAY WITH AN EXPECTED INCREASE IN
THUNDERSTORM COVERAGE...HELD SOMEWHAT IN CHECK BY PREVAILING UPPER
RIDGE ALOFT. TEMPERATURES WILL RETURN TO NEARER LATE MAY NORMALS
BY MID WEEK. PENDING THE LOCATION OF THE EFFECTIVE
FRONT...THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT SOUTH OF THE
AREA WEDNESDAY INTO THURSDAY.

THERMAL RIDGE RETURNS IN FORCE BY LATE WEEK AND SERVE AS A STRONG
CAP FOR THUNDERSTORM POTENTIAL...ALONG WITH AGAIN PUSHING
TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT MAY ATTEMPT TO IMPACT
THE FORECAST AREA NEXT WEEKEND THOUGH CONFIDENCE IS NOT HIGH THAT
THE BOUNDARY WILL MAKE MUCH SOUTHWARD PROGRESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  73  87 /  20  20  20  30
FSM   71  91  71  91 /  20  10  10  20
MLC   74  90  73  88 /  10  10  10  20
BVO   71  90  69  86 /  30  20  30  30
FYV   68  86  69  85 /  30  10  10  30
BYV   70  86  69  85 /  30  20  10  40
MKO   72  89  70  87 /  20  10  10  20
MIO   73  89  71  85 /  30  30  30  40
F10   73  89  73  86 /  10  10  10  20
HHW   73  89  74  89 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, May 25, 2:36 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT SUN MAY 25 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
236 PM CDT SUN MAY 25 2008

....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA
   AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A
WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70
MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A
RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS
ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING
AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND
WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD
IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY
WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 1:41 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008

OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington66 min
May 25, 2:48 PM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
May 25, 3:38 PM CDTSevere Thunderstorm WarningTSABenton41 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningTSAWashington38 min
May 25, 4:00 PM CDTSevere Thunderstorm WarningTSACarroll, Madison60 min
May 25, 4:09 PM CDTSpecial Weather StatementTSACarroll36 min
May 25, 4:23 PM CDTSpecial Weather StatementTSAWashington37 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington46 min
May 25, 4:30 PM CDTSevere Thunderstorm WarningTSACarroll29 min
May 25, 4:54 PM CDTFlash Flood WarningTSAMadison5 hr
May 25, 5:05 PM CDTFlash Flood WarningTSAFranklin5 hr
May 25, 5:33 PM CDTFlash Flood WarningTSAWashington5 hr
May 25, 6:41 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.